Is it the acetaminophen?
I was on Fioricet for migraines for awhile and I was told the same thing. Part of it is the Tylenol but the major reason from what my Neurologist said to me was it can cause rebound headaches if you take to much of them. You don't want rebound headaches they are the worst headache ever imaginable because nothing helps them they have to subbside on their own and you really do suffer. It is a vicious cycle if that happens, you want to keep taking more to get rid of them and the more you take the worse they are so that's why they say don't take more than 6. If you don't have to take 6 than you are better off, try other things first like rest etc. I hope this helps answer your question, if you need anymore help with this please let me know I will try to explain the best I can, o.k..
Having taken 30 in one night I can tell you they can be very addicting and I did end up going to the hospital. Mine, however were the fiorinal which have aspirin instead of tylenol. All the ingredients probably add up to alot if you take 6 a day and if you have to take 6 you should either go to the ER or just let your headache have its way and try and go to sleep because you will get a rebound headache if you take this drug like that. I speak from years of experience and I can tell you I got a prescription for my husband and myseelf I loved them so much. I would take my husbands capsules and take out the drug and put it in a paper cup and refill it with excedrin which I had pounded to powder inside of a big freezer baggy. This was so time consuming I once had to rent a hotel room to do this because I couldn't take a chance on being caught doing this at home. Can you imagine how sick that is!!! I can't even believe I did it as I write this down.
I guess I thought he didn't have as bad a head ache as I did (ha ha!!). He gets them now but I stay away from them and tell him to put them down at his work and I don't even know where they are. He still doesn't get how addicted I was to them because if I even cover my eyes for any reason he thinks I have a headache and asks me if I want one!! After all he went thru with me taking too many every oncce in a while - nobody ever thought the problem was the fiorinal - it seems so benign.(this was after I tapered off norco too fast and kind of went crazy). Anyway, back to your question, if you need six you do but they really should be taken every four hours and I found toradol to work better than anything!! It is non narcotic and works well with an anti nausea shot the Dr. would give me and I could actually get up in 20 minutes and go back to work. Toradol is great and you don't have to worry about rebound headaches like with fiorinal or fioricet. And watch that too - the butalbytal is a sneaky form of barbiturate that will get you if you take it everyday. Good luck. and I hope you feel better - headaches are a nightmare in hell and I wouldn't wish them on my worse enemy - you should talk to your Dr. if you really need something different. That was the first question I asked my pharmacist when I was sstarting to get dependent on them - why can't I have more than 6? But I drank listerine too so I'm pretty wild when it comes to relapses. Write me if you have any questions. I took it for years and consider myself a sick, but recovered fiorinal addict. Kathy Waterbury httwooh
Fioricet has tylenol in it. Taking more than 6 per day puts the dosage over the recommended daily dosage of tylenol. Also, taking more than 6 fioricet per day, unless perscribed by your physician, could possibly cause reboud headaches. If you find the fioricet is working however, your having breakthrough migraines, talk to your physician about giving you something for the breakthrough migrianes. That is what I did. Sandy
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Nov 2009 • 1 answer
Posted 6 Jan 2011 • 4 answers
Posted 13 Apr 2012 • 1 answer
Posted 12 Nov 2013 • 2 answers
Posted 25 Dec 2017 • 2 answers